Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 5, NWS Goodland, KS

May 18, 2025Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas

NWS Goodland, KS issued this tornado warning at May 18, 2025, 4:18 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2025, 4:18 PM MDT (22:18 UTC)
Expired
May 18, 2025, 4:45 PM MDT
In force
27 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS

The radar

The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 1:57 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

336 
WFUS53 KGLD 182218
TORGLD
COC063-125-KSC023-181-182245-
/O.NEW.KGLD.TO.W.0005.250518T2218Z-250518T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
418 PM MDT Sun May 18 2025

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Southeastern Yuma County in northeastern Colorado...
  Northeastern Kit Carson County in east central Colorado...
  Southwestern Cheyenne County in northwestern Kansas...
  Northwestern Sherman County in northwestern Kansas...

* Until 445 PM MDT/545 PM CDT/.

* At 418 PM MDT/518 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located 9 miles north of Kanorado, moving
  north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Yuma County in northeastern Colorado, northeastern Kit
  Carson County in east central Colorado, southwestern Cheyenne and
  northwestern Sherman Counties in northwestern Kansas, including the
  following locations... Hale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3943 10198 3944 10215 3965 10217 3964 10186
TIME...MOT...LOC 2218Z 184DEG 33KT 3947 10205 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Trigg
5 follow-up statements
941 
WWUS53 KGLD 182219
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
419 PM MDT Sun May 18 2025

COC063-125-KSC023-181-182245-
/O.CON.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
419 PM MDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT/545 PM CDT/
FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHEASTERN
KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN CHEYENNE
AND NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS...

At 419 PM MDT/519 PM CDT/, a confirmed tornado was located 9 miles
north of Kanorado, moving north at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bonny Reservoir and Hale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3943 10198 3944 10215 3965 10217 3964 10186
TIME...MOT...LOC 2219Z 184DEG 33KT 3948 10205 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Trigg
471 
WWUS53 KGLD 182226
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
426 PM MDT Sun May 18 2025

COC063-125-KSC023-181-182245-
/O.CON.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
426 PM MDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT/545 PM CDT/
FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHEASTERN
KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN CHEYENNE
AND NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS...

At 426 PM MDT/526 PM CDT/, a confirmed tornado was located 10 miles
southeast of Bonny Reservoir, moving north at 35 mph.

HAZARD...Damaging tornado and two inch hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Hale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3945 10197 3950 10215 3965 10217 3964 10186
TIME...MOT...LOC 2226Z 189DEG 32KT 3953 10200 

TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN

$$

Trigg
079 
WWUS53 KGLD 182229
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
429 PM MDT Sun May 18 2025

COC063-125-KSC023-181-182245-
/O.CON.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Yuma CO-Kit Carson CO-Cheyenne KS-Sherman KS-
429 PM MDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT/545 PM CDT/
FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHEASTERN
KIT CARSON COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN CHEYENNE
AND NORTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS...

At 429 PM MDT/529 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 9 miles east of Bonny Reservoir, moving north
at 40 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Hale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3945 10197 3950 10215 3965 10217 3964 10186
TIME...MOT...LOC 2229Z 184DEG 33KT 3956 10200 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Trigg
574 
WWUS53 KGLD 182235
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
435 PM MDT Sun May 18 2025

COC063-125-182244-
/O.CAN.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Yuma CO-Kit Carson CO-
435 PM MDT Sun May 18 2025

...THE TORNADO WARNING FOR SOUTHEASTERN YUMA AND NORTHEASTERN KIT
CARSON COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM MDT/900 PM CDT/ for
northeastern and east central Colorado...and northwestern Kansas.

&&

LAT...LON 3964 10186 3945 10197 3947 10205 3965 10205
TIME...MOT...LOC 2234Z 184DEG 33KT 3961 10200 

$$

KSC023-181-182245-
/O.CON.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Cheyenne KS-Sherman KS-
435 PM MDT Sun May 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT/545 PM CDT/
FOR SOUTHWESTERN CHEYENNE AND NORTHWESTERN SHERMAN COUNTIES IN
NORTHWESTERN KANSAS...

At 434 PM MDT/534 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 9 miles east of Bonny Reservoir, moving north
at 40 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Cheyenne and northwestern Sherman Counties in
northwestern Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3964 10186 3945 10197 3947 10205 3965 10205
TIME...MOT...LOC 2234Z 184DEG 33KT 3961 10200 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Trigg
353 
WWUS53 KGLD 182245
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
445 PM MDT Sun May 18 2025

KSC023-181-182254-
/O.EXP.KGLD.TO.W.0005.000000T0000Z-250518T2245Z/
Cheyenne KS-Sherman KS-
445 PM MDT Sun May 18 2025

...THE TORNADO WARNING FOR SOUTHWESTERN CHEYENNE AND NORTHWESTERN
SHERMAN COUNTIES IN NORTHWESTERN KANSAS WILL EXPIRE AT 445 PM MDT/545
PM CDT/...

The Tornado Warning that was previously in effect has been reissued 
for Cheyenne County and is in effect until. Please refer to that 
bulletin for the latest severe weather information.

A Tornado Watch remains in effect until 800 PM MDT/900 PM CDT/ for
northeastern and east central Colorado...and northwestern Kansas.

&&

LAT...LON 3964 10186 3945 10197 3947 10205 3965 10205
TIME...MOT...LOC 2244Z 184DEG 33KT 3969 10199 

$$

Trigg

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 18, 4:08 PM MDT, 10 minutes earlier. Its key messages:

  • Severe storms are forecast for this afternoon and evening, mainly between 3-8 PM MDT. While the majority of the area has a chance for severe storms, locales along and north of Interstate 70 are favored. Very large hail, damaging wind gusts and a few tornadoes are possible.
  • Strong SW winds will develop behind a northward advancing dryline this afternoon, mainly along and south of I-70 where sustained winds at 30-40 mph may gust up to 55 mph for several hours prior to sunset.
  • A few severe storms are possible east of Highway 83 Monday afternoon/evening. Severe weather potential may largely be confined to central and eastern Kansas.
Area forecast discussion, May 18, 4:08 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
408 PM MDT Sun May 18 2025

.KEY MESSAGES...

- Severe storms are forecast for this afternoon and evening,
  mainly between 3-8 PM MDT. While the majority of the area has
  a chance for severe storms, locales along and north of
  Interstate 70 are favored. Very large hail, damaging wind
  gusts and a few tornadoes are possible.

- Strong SW winds will develop behind a northward advancing
  dryline this afternoon, mainly along and south of I-70 where
  sustained winds at 30-40 mph may gust up to 55 mph for several
  hours prior to sunset.

- A few severe storms are possible east of Highway 83 Monday
  afternoon/evening. Severe weather potential may largely be
  confined to central and eastern Kansas.

&&

.UPDATE...
Issued at 406 PM MDT Sun May 18 2025

Quick update to increase pops and add some blowing dust to the
plains based on recent radar and observation trends. Followed a
blend to the NAMNest in the short term with more coverage of
pops north of I-70. -KT

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1155 AM MDT Sun May 18 2025

Shortwave energy rounding the eastern periphery of the western
CONUS trough will lift NNE-NE from the 4-Corners to northeast CO
will foster the development of a modest lee cyclone over
eastern Colorado and extreme western Kansas this afternoon.
Southerly flow on the eastern periphery of the upper trough (in
the lee of the central-southern Rockies) and deep vertical
mixing will assist the northward advancement of a pronounced
dryline this afternoon. By 00Z, guidance suggests that the NW-
SE oriented dryline will be situated along/near a line extending
southeastward from Yuma to Goodland and Scott City.
Environmental conditions are quite favorable for robust severe
weather, especially with southern and eastern extent into
central KS.. where rich low-level moisture beneath a pronounced
elevated mixed layer (700-500 mb lapse rates ~9 C/km) will
foster strong instability (3000-4000 J/kg mlcape). Current and
recent convection allowing guidance indicate two potential areas
of development along the dryline this afternoon: [1]
along/north of I-70 over portions of Yuma-Cheyenne-Sherman
counties ~21-22Z and [2] south of I-70 and along/east of Highway
83 (Gove County) ~22-23Z. Given that right-mover motion will be
from the SSW-SW (200-220 degrees) at ~30 knots, the 'window of
opportunity' for severe weather in the NWS Goodland county
warning area will be fairly short in duration (~4 hours), mainly
between ~21-02Z. Discrete supercells are likely to be the
primary mode. All severe hazards are on the table. Additional
development will occur the Goodland county warning area after
convection exits (~03-04Z this evening).. Strong southwest winds
and profoundly dry conditions are expected behind the dryline
(along/south of I-70), where forecast soundings indicate 35-45
knot flow throughout a very deep mixed layer.. and sustained
winds at 30-40 mph may gust up to 55 mph for several hours prior
to sunset.

Mon-Mon night: The western CONUS trough will evolve into a
broad (albeit complex) upper level low that slowly progresses
east across the Central/Northern Plains in this period. Guidance
suggests that shortwave energy lifting NNE into western Nebraska
(tonight) will evolve into cut-off, vertically stacked low over
South Dakota on Mon. In the lower levels.. a surface trough will
extend southward through central Nebraska and Kansas. While
scattered showers/storms are possible during the afternoon,
current indications are that.. severe weather potential will
likely be relegated to central-eastern KS (east of Hwy 283).

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 1218 PM MDT Sun May 18 2025

For the extended period starting Tuesday a surface low remains
in place around the South Dakota/Minnesota/Nebraska/Iowa state
lines as breezy to gusty NW winds are forecast to continue
across the area in response to this low. Wind gusts of 45-55 mph
are currently forecast with sustained winds around 25-35 mph as
30 knot 850mb jet remain in place during the afternoon and a
45-50 knot 700mb jet remains in place, assuming if some mixing
can occur then would not be surprised if a rogue 60 mph gust
occurs if these trends hold. At this time Tuesday is forecast to
remain dry but if the low sets up a little further west then
some vorticity maxima may lead to some spotty showers through
the afternoon as well.

Wednesday morning as this low moves it a cold front and
associated surface high is forecast to move into the area which
is forecast to drop Wednesday morning lows into the 30s. An
associated surface high also moves into the area with the front
which is forecast to bring a period of lighter winds before they
shift to the west. If this shift to the west is slower to occur
then temperatures may drop even further which may bring some
frost or maybe freeze concerns to portions of the area which
would be impactful given we are well past our climatological
last freeze date. Luckily this surface high is forecast to be
short lived as a lee trough ahead of western CONUS ridging
develops and pushes this out of the area. Some guidance does
indicate a weak wave moving through with this activity which may
try to spark some storms during the evening hours so will need
to keep an eye on this.

Thursday and through the remainder of the extended period weak
mid level ridging is forecast to take place across the Inter
Mountain west which if current placement holds puts the region
on the eastern periphery of this feature. Typically in these
patterns weak waves that are not handled well by long range
deterministic guidance moves through the area; what makes this
interesting is that there are already some signals are some
embedded waves which makes me think that another active pattern
may emerge late week and next weekend. With this still being 5-7
days out a lot can and will change but it does appear that
additional potential for severe weather may return again for
portions of the area.

As for temperatures for the extended period. Tuesday is
forecast to start out fairly cool with high sin the mid 60s to
low 70s across the area before warming back into the upper 70s
my Wednesday and into the mid 80s again Friday especially as
that ridge begins to make itself known. For low temperatures as
mentioned above, some concern for frost and maybe freeze to
start the period before a recover to more seasonable lows in the
upper 50s and mid 50s by the latter portion of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1155 AM MDT Sun May 18 2025

GLD: A brief thunderstorm is possible in vicinity of the
Goodland terminal late this afternoon (~22-23Z). Otherwise, VFR
conditions are anticipated to prevail through the TAF period.
25-35 knot SE winds will shift to the SW and increase to 30-40
knots (w/gusts 45 knots) behind a dryline late this afternoon
(~22-01Z). Winds will weaken and become light/variable around or
shortly after sunset.. as a lee cyclone progresses eastward
over northwest KS. Winds will shift to the WNW and increase to
10-15 knots overnight.. further increasing to 20-30 knots
shortly after sunrise Monday.

MCK: VFR conditions will prevail for the majority of the
afternoon. Severe thunderstorms may affect the McCook terminal
late this afternoon and early this evening (~23-03Z). MVFR-IFR
stratus is anticipated to develop late this evening and persist
overnight. 25-35 knot SE winds will prevail through the
afternoon. Winds will weaken and become light/variable around or
shortly after sunset as a lee cyclone progresses eastward over
northwest KS and southwest NE. Winds will shift to the WNW and
increase to 15-25 knots shortly after sunrise Monday.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Blowing Dust Advisory until 7 PM MDT /8 PM CDT/ this evening
     for KSZ013-014-027-028-041-042.
CO...Blowing Dust Advisory until 7 PM MDT this evening for COZ091-
     092.
NE...None.

&&

UPDATE...99
SHORT TERM...KAK
LONG TERM...Vincent
AVIATION...Vincent
Hazardous weather outlook, May 18, 12:40 PM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1240 PM MDT Sun May 18 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191845-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1240 PM MDT Sun May 18 2025 /140 PM CDT Sun May 18 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Severe storms are forecast for this afternoon and evening, mainly
between 3 PM and 8 PM MDT. While the majority of the area has a
chance for severe storms, locales along and north of Interstate 70
are favored. Very large hail, damaging wind gusts and a few
tornadoes are possible. These storms could lead to enhanced danger
for those who are celebrating graduations outside.

Strong southwest winds will develop behind the dryline this
afternoon, mainly along and south of Interstate 70 where sustained
winds at 30 to 40 mph may gust up to 55 mph. Wind of this magnitude
may create difficult travel conditions, especially for high profile
vehicles. Localized reductions in visibility associated with blowing
dust are possible. Strong winds and exceptionally dry conditions will
also foster a very high grassland fire danger.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A few severe storms are possible Monday afternoon and evening,
mainly east of Highway 83.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather are appreciated today!

Vincent

In the hours before

Local storm report, May 18, 3:56 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
356 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Gst     1 NNE Goodland          39.37N 101.70W
05/18/2025  M55 MPH          Sherman            KS   ASOS

            ASOS station KGLD Goodland measured a 55 mph
            (48 knot) wind gust at 3:54 pm MDT (2154
            UTC). Sustained at 36 mph.

&&

Vincent
Local storm report, May 18, 4:00 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
400 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     Tstm Wnd Gst     1 NNE Goodland          39.37N 101.70W
05/18/2025  M58 MPH          Sherman            KS   ASOS

            ASOS station KGLD Goodland measured a 58 mph
            wind gust at 3:58 pm MDT (2158 UTC).
            Sustained at 40 mph.

&&

Vincent
Local storm report, May 18, 4:03 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
403 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Hail             4 E Marienthal          38.49N 101.13W
05/18/2025  E0.88 Inch       Wichita            KS   Public

&&

JTL
Local storm report, May 18, 4:10 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
410 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     Tstm Wnd Gst     1 NNE Goodland          39.37N 101.70W
05/18/2025  M60 MPH          Sherman            KS   ASOS

            ASOS station KGLD Goodland measured a 60 mph
            (52 knot) wind gust at 4:06 pm MDT (2206
            UTC). Sustained at 38 mph.

&&

Vincent
Local storm report, May 18, 4:12 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
412 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     Hail             1 E Peconic             39.33N 102.13W
05/18/2025  E1.25 Inch       Kit Carson         CO   Public

            Report from mPING: Half Dollar (1.25 inch).

&&

Vincent
Local storm report, May 18, 4:16 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
416 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Hail             7 SE Wray               40.01N 102.13W
05/18/2025  M1.00 Inch       Yuma               CO   Trained Spotter

            Spotter reported quarter sized hail 7 miles
            SE of Wray at approximately 4:05 pm MDT
            (2205 UTC).

&&

Vincent

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:15 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson60 min
May 18, 3:45 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
May 18, 3:48 PM MDTBlowing Dust AdvisoryGLDCheyenne, Kit Carson3 hr
May 18, 3:55 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma35 min
May 18, 4:05 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDYuma55 min
May 18, 4:13 PM MDTTornado WarningGLDYuma32 min
May 18, 4:22 PM MDTSevere Thunderstorm WarningGLDYuma38 min
May 18, 4:45 PM MDTSevere Thunderstorm WarningGLDKit Carson11 min
May 18, 5:53 PM MDTTornado WarningGLDYuma22 min
May 18, 3:47 PM MDTSevere Thunderstorm WarningGLDSherman28 min
May 18, 4:00 PM MDTTornado WarningGLDGreeley, Logan, Wallace, Wichita30 min
May 18, 4:03 PM MDTSevere Thunderstorm WarningGLDLogan, Wichita27 min
May 18, 4:10 PM MDTSevere Thunderstorm WarningGLDCheyenne, Sherman35 min
May 18, 4:22 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDLogan, Sherman, Thomas, Wallace53 min
May 18, 4:30 PM MDTSevere Thunderstorm WarningGLDGove, Logan60 min
May 18, 4:36 PM MDTSevere Thunderstorm WarningGLDCheyenne54 min
May 18, 4:38 PM MDTTornado Warning Tornado observedGLDGove, Logan37 min
May 18, 4:41 PM MDTTornado WarningGLDCheyenne34 min
May 18, 4:44 PM MDTTornado WarningGLDCheyenne15 min
May 18, 4:51 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne32 min
May 18, 5:11 PM MDTTornado Warning Tornado observedGLDGove, Logan34 min
May 18, 5:13 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas36 min
May 18, 5:15 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne, Rawlins60 min
May 18, 5:15 PM MDTTornado Warning Tornado observedGLDGove, Logan30 min
May 18, 5:20 PM MDTDust Storm AdvisoryGLDCheyenne, Rawlins55 min
May 18, 5:29 PM MDTTornado WarningGLDCheyenne31 min
May 18, 5:38 PM MDTTornado WarningGLDGove, Sheridan37 min
May 18, 5:41 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan, Thomas64 min

Nearby

Tornado Warnings in Colorado, 2025Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.